zbMATH — the first resource for mathematics

Fuzzy epidemic model for the transmission of worms in computer network. (English) Zbl 1203.94148
A compartmental e-epidemic model SIRS (susceptible-infectious-recovered-susceptible) for the transmission of worms in computer network is studied. The authors also analyze the three cases of epidemic control strategies as, when the amount of infection will be low, worms will not be in the network, for the high amount of infection, worm will invade and for the medium amount of infection, worm may or may not invade the computer network. Also, the authors use numerical methods to solve and model the developed set of equations.

94D05 Fuzzy sets and logic (in connection with information, communication, or circuits theory)
94B70 Error probability in coding theory
68M11 Internet topics
90B18 Communication networks in operations research
03H05 Nonstandard models in mathematics
Full Text: DOI
[1] Mishra, Bimal Kumar; Saini, D.K., SEIRS epidemic model with delay for transmission of malicious objects in computer network, Appl. math. comput., 188, 2, 1476-1482, (2007) · Zbl 1118.68014
[2] Mishra, Bimal Kumar; Saini, Dinesh, Mathematical models on computer viruses, Appl. math. comput., 187, 2, 929-936, (2007) · Zbl 1120.68041
[3] Mishra, Bimal Kumar; Jha, Navnit, Fixed period of temporary immunity after run of anti-malicious software on computer nodes, Appl. math. comput., 190, 2, 1207-1212, (2007) · Zbl 1117.92052
[4] Gelenbe, E., Dealing with software viruses: a biological paradigm, Inform. secur. tech. rep., 12, 4, 242-250, (2007)
[5] Gelenbe, Erol, Keeping viruses under control, () · Zbl 0371.68012
[6] Gelenbe, Erol; Kaptan, Varol; Wang, Yu, Biological metaphors for agent behavior, (), 667-675
[7] J.R.C. Piqueira, F.B. Cesar, Dynamic models for computer virus propagation, Math. Probl. Eng. doi:10.1155/2008/940526. · Zbl 1189.68036
[8] Piqueira, J.R.C.; Navarro, B.F.; Monteiro, L.H.A., Epidemiological models applied to virus in computer network, J. comput. sci., 1, 1, 31-34, (2005)
[9] S. Forest, S. Hofmeyr, A. Somayaji, T. Longstaff, Self-nonself discrimination in a computer, in: Proceeding of IEEE Symposium on Computer Security and Privacy, 1994, pp. 202-212.
[10] Wang, Y.; Wang, C.X., Modeling the effect of timing parameters on virus propagation, (), 61-66
[11] Kermack, W.O.; McKendrick, A.G., Contributions of mathematical theory to epidemics, Proc. R. soc. lond. ser. A, 115, 700-721, (1927) · JFM 53.0517.01
[12] Kermack, W.O.; McKendrick, A.G., Contributions of mathematical theory to epidemics, Proc. R. soc. lond. ser. A, 138, 55-83, (1932) · Zbl 0005.30501
[13] Kermack, W.O.; McKendrick, A.G., Contributions of mathematical theory to epidemics, Proc. R. soc. lond. ser. A, 141, 94-122, (1933) · Zbl 0007.31502
[14] Zou, C.C.; Gong, W.B.; Towsley, D.; Gao, L.X., The monitoring and early detection of Internet worms, IEEE/ACM trans. netw., 13, 5, 961-974, (2005)
[15] Kephart, J.O.; White, S.R.; Chess, D.M., Computers and epidemiology, IEEE spectr., 20-26, (1993)
[16] Keeling, M.J.; Eames, K.T.D., Network and epidemic models, J. R. soc. interface, 2, 4, 295-307, (2005)
[17] Ma.M. Williamson, J. Leill, An epidemiological model of virus spread and cleanup, 2003. http://www.hpl.hp.com/techreports/.
[18] Newman, M.E.J.; Forrest, S.; Balthrop, J., Email networks and the spread of computer virus, Phys. rev. E, 66, (2002), 035101-1-035101-4
[19] Draief, M.; Ganesh, A.; Massouili, L., Thresholds for virus spread on network, Ann. appl. probab., 18, 2, 359-369, (2008)
[20] W.T. Richard, J.C. Mark, Modeling virus propagation in peer-to-peer networks, in: IEEE International Conference on Information, Communication and Signal Processing, ICICS, 2005, pp. 981-985.
[21] Yan, Ping; Liu, Shengqiang, SEIR epidemic model with delay, J. aust. math. soc. ser. B, 48, 1, 119-134, (2006) · Zbl 1100.92058
[22] J.O. Kephart, A biologically inspired immune system for computers, in: Proceeding of International Joint Conference on Artificial Intelligence, 1995.
[23] Madar, N.; Kalisky, T.; Cohen, R.; Ben Avraham, D.; Havlin, S., Immunization and epidemic dynamics in complex networks, Eur. phys. J. B, 38, 269-276, (2004)
[24] Pastor-Satorras, R.; Vespignani, A., Epidemics and immunization in scale-free networks, ()
[25] May, R.M.; Lloyd, A.L., Infection dynamics on scale-free networks, Phys. rev. E, 64, 066112, 1-3, (2001)
[26] Datta, S.; Wang, H., The effectiveness of vaccinations on the spread of email-borne computer virus, (), 219-223
[27] Zou, C.C.; Gong, W.; Towsley, D., Worm propagation modeling and analysis under dynamic quarantine defense, (), 51-60
[28] Moore, D.; Shannon, C.; Voelker, G.M.; Savage, S., Internet quarantine: requirements for containing self-propagating code, ()
[29] Chen, T.; Jamil, N., Effectiveness of quarantine in worm epidemic, (), 2142-2147
[30] Mishra, Bimal K.; Jha, Navnit, SEIQRS model for the transmission of malicious objects in computer network, Appl. math. model., 34, 710-715, (2010) · Zbl 1185.68042
[31] Klir, G.J.; Yuan, B., Fuzzy sets and fuzzy logic, (1995), Prentice Hall Upper Saddle River · Zbl 0915.03001
[32] Massad, E.; Burattini, M.N.; Ortega, N.R.S., Fuzzy logic and measles vaccination: designing a control strategy, Int. J. epidemiol., 28, 3, 550-557, (1999)
[33] Ortega, N.R.S.; Sallum, P.C.; Massad, E., Fuzzy dynamical systems in epidemic modelling, Kybernetes, 29, 12, 201-218, (2000) · Zbl 0963.92036
[34] Rothman, K.J.; Greenland, S., Modern epidemiology, (1998), Lippincott-Raven Philadelphia
[35] G. Shafer, Belief functions and possibility measures, in: Bezdek J.C. (Ed.), Analysis of Fuzzy Information Mathematics and Logic, vol. 1, USA, 1987, pp. 51-84. · Zbl 0655.94025
[36] Yager, R.R.; Filev, D.P., Essentials of fuzzy modeling and control, (1994), Wiley-Interscience New York
[37] Yen, J.; Langari, R., Fuzzy logic: intelligence, control, and information, (1999), Prentice-Hall New Jersey
[38] Massad, E., ()
[39] Barros, L.C.; Bassanezi, R.C.; Leite, M.B.F., The epidemiological models SI with a fuzzy transmission, Comput. math. appl., 45, 1619-1628, (2003) · Zbl 1043.92032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.